I have been getting migraines since the start of my symptoms in Feb of 08. I am on my 3rd Migraine presciption that finally seems to give some relief.
Needless to say I have some sort of Headache/Migraine all the time. It is like a whole new world when it clears up and they go away which is brief.
Along with the Migraines I am suffering from hair loss. A lot more than the normal 100 strands a day. My hair has thinned greatly. I thank God that he gave me a thick head of hair because if it were thin I would be just about bald. I have been checked for Lupus not sure about my Thyroid but am looking into that.
I guess my question is does anyone suffer from Migraines and have an issue with hair loss or no of someone that does?
I am also taking Lyrica and wondered if anyone has had hair loss issue that are taking that?
I have read there are several other drugs for nerve pain that can cause hair loss but so for I have no findings about Lyrica doing so.
I know hair loss can increase with stress. Which we all know the stress that is related to being undx. Not sure if that is the case or not, but sure would like to come to the bottom of it with hair left on my head.lol
Sorry you are having such lousy time with the migraines!
I have only had 2 migraines in my life and they were he** so I don't have any advise for you there. But as far as your thyroid is concerned I would get that checked out soon. I have been dealing with thyroid issues since I was 16. Your thyroid is a hormone that does so much and when it's underactive it really shows.
Will chat with you in a PM later! Know that I am here for you! Do what you can to not stress too much okay!
I've had migraines and I've had hair loss, but not both at the same time....
I also suggest having a doc check your thyroid. A good thyroid test should involve checking the TSH, T3, T4, T7(?) and the anti-bodies.
I've recently had more hair loss than usual and mentioned that to my PCP and Rheumy. They both tested my thyroid, but only the TSH, T3 and T4 and not the anti-bodies (no one will test those). Like every other blood test, it was normal.
It could be that the migraines and hairloss occur at the same time by coincidence and are not related. Like you said, stress could be a factor, as well as meds, but I'd recommend starting with a thyroid check.
Yeah, me! I don't have migraines, but I am having hairloss by the handful! And it is apparent because my female pattern bald spot is very much more noticeable to my family. My hair has always been thin, but this is ridiculous!
I'm thinking of coloring my hair to something lighter so the white scalp is not so apparent.
I cannot think of a connection between migraines and hairloss.
I've been having substancial hair loss for about 8-12 months now. I haven't been dx with ms, but am ahving symptoms such as pins and needles, vertigo, pain in eyes, numbness, fatigue, frequent urinating etc etc. But the hair loss is really worrying me, when i wash my hair it comes out in handfuls, there's always a huge hair ball in the plug hole. It happens when i run my fingers through my hair and when brushing. I have always had really thick, abundant hair, but it is definately thinning. I cried my eyes out in the shower the other day, every time i ran my fingers through my hair to pull the conditioner through, it came out. With regard to the headaches, i get at least one or two, sometimes quite bad.
I'm seeing a neuro soon and have an mri booked for next week.
I have migraines and hair loss (or used to until I started Synthroid). I still have the migraines, but the hair loss has finally stopped after taking Synthroid. After a few months on the medicine, it improved. After a couple of years, the hair loss has stopped. I don't know if this is the problem, but if it is, not only will it help with the hair loss, but it will help with other symptoms as well.
i personally dont have any hair loss going on my problem is with bad pain... but my sister was losing her hair very badly every day ... she would brush her hair and lots of it would come out with the brush. she went to doctors they put her on blood pressure pills which she didnt even have problems with blood pressure but the doctor told her that taking it might help her hair loss.... finally after months of spending all kinds of money on doctors that werent helping ... someone asked her if she always had her hair pulled up in a pony tail or bun and she said always.. that was the problem! she started letting her hair down all the time and it finally quit falling out ...after all tht time! just a suggestion..hope it helps someone out there!
I'm having just about all the symptoms your expressed above. My thyroid was checked but came back ok. I've been getting tremors again that get worse in heat or when I take a shower. Pins and needles and pain in legs, and arms and itching mostly on my arms, legs, and face, along with the headaches, hair loss, fatigue, etc. Wondering if it's MS.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.